Alert archive / California / Small Craft Advisories in 2010
Small Craft Advisory 70, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Sep 23, 2010, 2:59 PM PDT. It took effect at Sep 24, 2010, 6:00 AM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2010, 2:59 PM PDT (21:59 UTC)
- In effect from
- Sep 24, 2010, 6:00 AM PDT
- Expired
- Sep 24, 2010, 9:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
411 WHUS76 KEKA 232159 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 259 PM PDT THU SEP 23 2010 PZZ450-455-470-475-240600- /O.NEW.KEKA.SC.Y.0070.100924T1300Z-100925T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 259 PM PDT THU SEP 23 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 9 PM FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM PDT FRIDAY. LONG PERIOD HIGH AMPLITUDE WAVES WILL MOVE INTO THE FORECAST WATERS FRIDAY MORNING. HEIGHTS WILL BE NEAR 10 FEET WITH A DOMINANT PERIOD OF ABOUT 12 SECONDS. THIS WILL BE A SHORT LIVED EVENT GENERATED FROM A STORM NEAR THE ALEUTIAN ISLANDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
5 follow-up statements
449 WHUS76 KEKA 240316 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 816 PM PDT THU SEP 23 2010 PZZ450-455-470-475-241230- /O.CON.KEKA.SC.Y.0070.100924T1300Z-100925T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 816 PM PDT THU SEP 23 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM PDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM PDT FRIDAY. LONG PERIOD WAVES WILL MOVE INTO THE FORECAST WATERS FROM THE NW FRIDAY MORNING. HEIGHTS WILL BUILD TO NEAR 10 FEET WITH A DOMINANT PERIOD OF ABOUT 13 SECONDS...SUBSIDING QUICKLY OVER THE WEEKEND. ANOTHER LARGE WAVE SYSTEM WILL MOVE INTO THE WATERS FROM THE NORTHWEST ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
485 WHUS76 KEKA 240939 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 239 AM PDT FRI SEP 24 2010 PZZ450-455-470-475-250000- /O.CON.KEKA.SC.Y.0070.100924T1300Z-100925T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 239 AM PDT FRI SEP 24 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 9 PM PDT THIS EVENING. A LONG PERIOD NW SWELL WILL RAPIDLY BUILD THIS MORNING AND PEAK AROUND 11 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
708 WHUS76 KEKA 241549 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 849 AM PDT FRI SEP 24 2010 PZZ450-455-470-475-250000- /O.CON.KEKA.SC.Y.0070.000000T0000Z-100925T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 849 AM PDT FRI SEP 24 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A LONG PERIOD NW SWELL IS BUILDING THIS MORNING AND WILL PEAK AROUND 11 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
897 WHUS76 KEKA 242125 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 225 PM PDT FRI SEP 24 2010 PZZ450-455-470-475-250400- /O.CON.KEKA.SC.Y.0070.000000T0000Z-100925T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 225 PM PDT FRI SEP 24 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. THE LONG PERIOD SWELL THAT HAS MOVED INTO THE WATERS TODAY WILL SUBSIDE THIS EVENING AND OVERNIGHT. AS SUCH...THE FORECAST AREA WILL FALL BELOW ADVISORY LEVEL TONIGHT. ANOTHER FALL TIME SWELL TRAIN WILL MOVE INTO THE WATERS ON SUN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
347 WHUS76 KEKA 250343 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 843 PM PDT FRI SEP 24 2010 PZZ450-455-470-475-250445- /O.EXP.KEKA.SC.Y.0070.000000T0000Z-100925T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 843 PM PDT FRI SEP 24 2010 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. THE LONG PERIOD SWELL AFFECTING THE WATERS WILL SUBSIDE OVERNIGHT...DIMINISHING TO 6 TO 8 FEET BY SATURDAY MORNING. ANOTHER LARGE LONG PERIOD WAVE TRAIN WILL MOVE INTO THE WATERS ON SUNDAY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 23, 2:13 AM PDT, 12 hours 46 minutes earlier.
Area forecast discussion, Sep 23, 2:13 AM PDT, 12 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 213 AM PDT THU SEP 23 2010 .SYNOPSIS...AFTER THE PATCHY MORNING FOG LIFTS...A WEAK TROUGH WILL MOVE THROUGH THE REGION RESULTING IN PASSING MID LEVEL CLOUDS. A STRONG WARMING TREND IS EXPECTED FOR THIS WEEKEND AND EARLY NEXT WEEK...ESPECIALLY FOR INLAND AREAS DUE TO A STRENGTHENING UPPER RIDGE. && .DISCUSSION...EARLY MORNING SURFACE ANALYSIS SHOWS ELONGATED HIGH PRESSURE RIDGE AXIS JUST OFFSHORE...RESULTING IN OFFSHORE WINDS AND ATYPICAL CLEAR CONDITIONS ALONG THE IMMEDIATE COAST. HOWEVER...PATCHES OF RADIATIONAL FOG ARE DEVELOPING JUST INLAND AND ARE EXPECTED TO EXPAND THROUGH THE EARLY MORNING HOURS. STRONG UPPER LOW CURRENTLY PUSHING ASHORE THE BRITISH COLUMBIA COAST PER WATER VAPOR IMAGERY WILL DRAG A WEAK TRAILING FRONT THROUGH THE NORTH COAST TODAY. MAY SEE SOME PASSING MID-LEVEL CLOUDS...OTHERWISE NO MAJOR WEATHER EFFECTS FROM SAID LOW HERE. ZONAL FLOW CONTINUES ALOFT THEN CONTINUES THROUGH FRIDAY...UNTIL NE PACIFIC LONG WAVE TROUGH DEEPENS AND STRONG RIDGE BUILDS OVER THE WESTERN CONUS FOR THE WEEKEND. EXTENDED MODELS AGREE...THIS WILL BRING A RETURN TO HOT AND DRY WEATHER FOR THE WEEKEND AND EARLY NEXT WEEK. OFFSHORE FLOW EARLY NEXT WEEK WITH VERY WARM TEMPERATURES COULD RESULT IN SOME FIRE WEATHER CONCERNS DESPITE RECENT RAINFALL. WILL CONTINUE TO MONITOR. HENRY && .AVIATION...STRATUS/FOG EARLY THIS MORNING BOTH INLAND AND ALONG THE COAST IS MUCH LESS PREVALENT THAN IN PREVIOUS NIGHTS...WITH ONLY PATCHY MVFR CONDITIONS NOTED. A DECAYING FRONTAL BOUNDARY MOVING IN FROM THE WEST WILL BRING INCREASING HIGH-BASED STRATUS TO THE REGION BY LATE MORNING...BUT VFR CONDITIONS ARE STILL EXPECTED TO PREVAIL. BURGER && .MARINE...WINDS AND SEAS REMAIN SUBDUED FOR THE TIME BEING. SWELL GENERATED FROM A LOW COMPLEX CURRENTLY LOCATED AROUND 51N/137W WILL CONTINUE TO PROPAGATE SOUTHEAST...WITH FORERUNNERS REACHING OUR WATERS LATE THIS AFTERNOON. THIS SWELL TRAIN SHOULD PEAK AROUND 10 FT EARLY FRI...WHICH WOULD PLACE IT AT BORDERLINE ADVISORY LEVELS. PERIODS OF 13 TO 15 SEC IMPLY DEEP WATER STEEPNESS NOT PARTICULARLY GREAT...BUT W AND NW FACING BEACHES MAY SEE BREAKERS UP TO 14 FT. THIS SWELL WILL BE REINFORCED SAT NIGHT/SUN AS WAVE ENERGY FROM A VERY DEEP 948 MB SURFACE LOW TRAVERSING THE GULF OF ALASKA ARRIVES...BRINGING SEAS OF AROUND 14 FT LOCALLY. BURGER && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Sep 23, 4:05 AM PDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 405 AM PDT THU SEP 23 2010 CAZ001>004-076-241330- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 405 AM PDT THU SEP 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in California, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.